MAUDE Adverse Event Report: ANGIODYNAMICS LIFEGUARD SAFETY NEEDLE

ANGIODYNAMICS LIFEGUARD SAFETY NEEDLE
Model Number LG-20-150
Medical Device Problem Codes Fracture (1260); Material Frayed (1262); Material Puncture/Hole (1504); Difficult to Remove (1528); Material Perforation (2205); Device Damaged Prior to Use (2284); Dull, Blunt (2407); Failure to Advance (2524); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an event when using a lg 20ga x 1.5in w/o y-site kit.It was reported that there was a malfunction of the safety locking system in a procedure.The following was reported: after engaging the safety, after usage in a procedure, the nurse inspected the safety due to the previous day's incident as a precaution.It was noticed the needle did not engage in the safety.The nurse was punctured by the needle enough to draw blood.She had to have lab work done along with the patient per the facility's protocol.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "the needle did not engage in the safety [mechanism]" could not be confirmed as the sample was not returned for evaluation.Without receiving the sample for evaluation, a definitive root cause could not be determined.A potential root cause for this type of failure mode (safety feature not fully engaged) is end user not fully pulling wings back (and needle) into yellow safety mechanism such that needle locks into place.In addition, when needle is locked into place the needle stick guard can flip over the end of the yellow safety housing further preventing needle from coming out.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: instructions for use) that is provided with this device contains the following statements: caution: single use only: non-pyrogenic, non-toxic.Contents sterile unless package is opened or damaged.Do not resterilize.Carefully read and follow all instructions prior to use of the device.Follow cdc guidelines, institutional guidelines or ins and ons guidelines for infusion set use.Always maintain universal precautions and utilize aseptic technique throughout insertion care and maintenance procedures.Application of excessive force to needle while accessing port may result in damage to needle and port.Leakage of fluid may occur when disconnecting components.Keep hand/fingers protected from needle tip at all times by following the instructions for use.Do not attempt to override the safety feature.Removal: 9.Raise the needle trap to a 90° angle (see figure b-page 8).10.Using your non-dominant hand, grasp the needlestick guard with your thumb and index finger.Gently push the needlestick guard down against the patient's port.11.While securely holding the needlestick guard in place, use your dominant hand to grasp the flexible wings and pull upward until the needle is completely encapsulated in the needle trap (see figure c-page 8).Note: the needle trap allows for visual confirmation that the needle is fully encapsulated and safe.Additionally, you will hear it lock into the safe position.12.Flip the needlestick guard towards the needle trap (see figure d-page 8).13.Properly dispose in sharps container.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
LIFEGUARD SAFETY NEEDLE
Common Device Name
LIFEGUARD SAFETY NEEDLE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key16311731
Report Number1317056-2023-00005
Device Sequence Number20595337
Product Code FPA
UDI-Device IdentifierH787LG201505
UDI-PublicH787LG201505
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K013871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberLG-20-150
Device Catalogue NumberLG20150
Device Lot Number5719797
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale